MAUDE Adverse Event Report: CYNOSURE LLC PICOSURE

CYNOSURE LLC PICOSURE
Model Number 100-7012-010
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Burn(s) (1757); Scar Tissue (2060); Skin Discoloration (2074)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced a burn and hyperpigmentation on the leg following a treatment using picosure.
 
Additional Manufacturer Narrative
Blister was formed following patient's burn.Burn, hyperpigmentation and blisters are expected side effects.Clinical confirms user error was involved.Physician treated the patient with 2-3 passes using the flat optic.Per labeling: each area should be treated only once with tight interlocking, but not overlapping pulses.It was also noted that the device was displaying error message f402 which indicates energy out of range during treatment.The appearance of the error message is an expected system response that informs the user to seek assistance from technical support/service.Upon evaluation, device laser was found operating within specification.The device history record confirms that the product passed and met all requirements before releasing.During a two weeks post treatment follow up, a scar was observed.Due to the patient experiencing a permanent injury, this event is therefore reportable.

Brand Name
PICOSURE
Common Device Name
PICOSURE
Manufacturer (Section D)
CYNOSURE LLC
5 carlisle road
westford MA 01886
Manufacturer Contact
kelli pennie
5 carlisle road
westford, MA 01886
9783672425
MDR Report Key15099152
Report Number1222993-2022-00031
Device Sequence Number20190515
Product Code GEX
UDI-Device Identifier00841494100001
UDI-Public(01)00841494100001(11)180730
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K210226
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100-7012-010
Device Catalogue Number105-7012-000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Initial Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale